Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 83, NWS Jackson, MS

May 6, 2009Forrest County, Mississippi

NWS Jackson, MS issued this tornado warning at May 6, 2009, 3:13 PM CDT for Forrest County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2009, 3:13 PM CDT (20:13 UTC)
Expired
May 6, 2009, 3:32 PM CDT
In force
19 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Forrest County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 12:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2038 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 062013
TORJAN
MSC035-062100-
/O.NEW.KJAN.TO.W.0083.090506T2013Z-090506T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...

* UNTIL 400 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RAWLS
  SPRINGS MOVING EAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  PETAL AND EASTABUCHIE BY 325 PM CDT...
  SUNRISE BY 330 PM CDT...
  MACEDONIA BY 340 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3135 8935 3135 8945 3143 8945 3144 8943
      3143 8913 3131 8913 3130 8915 3130 8917
      3127 8935
TIME...MOT...LOC 2013Z 258DEG 19KT 3137 8934

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 062023
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT WED MAY 6 2009

MSC035-062100-
/O.CON.KJAN.TO.W.0083.000000T0000Z-090506T2100Z/
FORREST MS-
323 PM CDT WED MAY 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHERN
FORREST COUNTY...

AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR PETAL MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  MACEDONIA BY 330 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3135 8935 3144 8933 3143 8913 3131 8913
      3130 8915 3130 8917 3127 8935
TIME...MOT...LOC 2023Z 253DEG 27KT 3139 8924

$$

GARRETT
000 
WWUS54 KJAN 062032
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT WED MAY 6 2009

MSC035-062042-
/O.CAN.KJAN.TO.W.0083.000000T0000Z-090506T2100Z/
FORREST MS-
332 PM CDT WED MAY 6 2009

...THE TORNADO WARNING FOR NORTHERN FORREST COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3135 8935 3144 8933 3143 8913 3131 8913
      3130 8915 3130 8917 3127 8935
TIME...MOT...LOC 2032Z 253DEG 27KT 3141 8916

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 6, 11:30 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 6, 11:30 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT WED MAY 6 2009

...SEVERE WEATHER AND FLASH FLOODING POSSIBLE CENTRAL AND SOUTH THIS
AFTERNOON...

.UPDATE...FIRST WAVE ACROSS NORTH THIS MORNING HAS SHIFTED EAST AND
THE SECOND WAS CURRENTLY MOVING INTO THE CENTRAL PORTIONS OF THE
CWFA. THE NORTH GENERALLY ALONG THE HIGHWAY 82 WILL STILL SEE
SHOWERS AND THUNDERSTORMS THIS AFTERNOON BUT THE IMMEDIATE SEVERE
THREAT HAS SHIFTED SOUTH. A FEW ELEVATED THUNDERSTORMS CAPABLE OF
LARGE HAIL REMAIN POSSIBLE THIS AFTERNOON. THE CURRENT MCS OVER THE
CENTRAL PORTIONS OF THE AREA WILL CONTINUE TO SAG EAST SOUTHEAST
THIS AFTERNOON AND MAINTAIN A SEVERE STORM THREAT SOUTH TO THE
HIGHWAY 84 CORRIDOR. WITH THE HEAVY RAIN THREAT FROM INDIVIDUAL AND
TRAINING STORMS HAVE EXPANDED THE FLASH FLOOD WATCH SOUTH TO JUST
NORTH OF HIGHWAY 84. TEMPERATURES FORECAST TOUGH TODAY. HAVE LOWERED
MAXES IN NORTH AND SOUTH. THE RAIN COOLED NORTH WILL BE HARD TO
RECOVER AND SOUTH WILL HAVE A HARD TIME REACHING FORECAST HIGHS
BEFORE CLOUDS AND RAIN MOVES IN. MORE UPDATES LIKELY BUT RECENT
CHANGES HAVE BEEN POSTED. /22/

&&

.PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH THURSDAY
NIGHT...THE MAIN FOCUS OF THE FORECAST WILL BE ON TODAY WHERE THE
THREAT OF SEVERE WEATHER AND FLASH FLOODING EXISTS ACROSS A GOOD BIT
OF THE FORECAST AREA.  THE WARM FRONT CONTINUES TO SLOWLY LIFT
NORTHWARD ACROSS MAINLY NORTHERN PORTIONS OF THE FORECAST ARA THIS
MORNING.  THIS HAS ALLOWED MOISTURE TO SURGE NORTHWARD INTO THE
REGION AS SITES SOUTH OF THE FRONT ARE OBSERVING DEW POINTS AROUND
70. MEANWHILE...JUST NORTH OF THE FRONT...STRONG TO SEVERE
CONVECTION STRETCHES EAST TO WEST FROM NORTH ALABAMA... THROUGH
NORTH MISSISSIPPI...AND THROUGH SOUTH CENTRAL ARKANSAS.

THIS COMPLEX OF STORMS...NOW MOVING INTO SOUTH ARKANSAS AND
NORTHWEST MISSISSIPPI...WILL CONTINUE TO STEADILY MOVE EAST
SOUTHEAST OVER THE NEXT FEW HOURS AND IMPACT MY NORTHERN ZONES FIRST
OFF THIS MORNING...AND CONTINUE TO DROP FURTHER EAST SOUTHEAST INTO
THE AFTERNOON.  THIS COMPLEX RESIDES IN THE LEFT EXIT REGION OF AN
UPPER LEVEL JET THAT'S NOSING EAST AND SOUTHWARD INTO THE ARKLATEX
REGION.  THIS ENHANCEMENT COUPLED WITH THE FORCING ALONG THE
NORTHWARD MOVING BOUNDARY...STEEP LAPSE RATES...AND GOOD INSTABILITY
WILL ALLOW THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AS
WELL A FEW TORNADOES TO EXIST ACROSS MY NORTH THROUGH THE MORNING
HOURS.  SEVERAL BOW ECHOES ARE ALSO BEING OBSERVED WITH THIS
ACTIVITY AS IT BEGINS TO SKIRT THE FAR NORTHERN PARTS OF MY CWA.

IN ADDITION TO THIS...GIVEN THAT THIS CURRENT ACTIVITY IS GENERALLY
MOVING ALONG A WEST NORTHWEST TO EAST SOUTHEAST TRAJECTORY...IT'S
TRAINING ACROSS THE SAME LOCATIONS.  AS A RESULT...A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL THIS AFTERNOON FOR LOCATIONS GENERALLY
ALONG AND NORTH OF A RAYVILLE LOUISIANA...TO VICKSBURG
MISSISSIPPI...TO YAZOO CITY...TO LEXINGTON...TO MACON LINE.  GIVEN
HOW THINGS PLAY OUT THROUGH THE LATE MORNING HOURS...THIS AREA COULD
BE EXPANDED IN AREA AS WELL AS EXTENDED IN TIME AS THIS ACTIVITY
CONTINUES TO DROP FURTHER EAST SOUTHEAST.

ANOTHER COMPLEX OF THUNDERSTORMS IS ALSO BEGINNING TO EVOLVE ACROSS
SOUTH CENTRAL OKLAHOMA THIS MORNING AS A PRETTY DECENT UPPER TROUGH
CONTINUES TO SWING THROUGH THAT AREA.  I DON'T THINK THE WARM FRONT
IS GOING TO MOVE TOO MUCH FURTHER TO THE NORTH THAN WHAT IT ALREADY
HAS SINCE IT'S BEGINNING TO INTERACT WITH THE ONGOING CONVECTION
ACROSS THE NORTH.  MEANWHILE...AS THE TROUGH CONTINUES TO SWING EAST
ACROSS THE AREA...AND WITH A PRETTY DECENT UPPER LEVEL JET
CONTINUING TO DRIVE SOUTHEAST...THE COMPLEX OF STORMS THAT'S
CURRENTLY BEGINNING TO IMPACT MY NORTHERN ZONES...AS WELL AS THE
EVOLVING COMPLEX OVER SOUTH CENTRAL OKLAHOMA...WILL EVOLVE INTO A
LINE OF CONVECTION THAT'S DRIVEN SOUTHEAST ACROSS THE REMAINDER OF
MY CWA DURING THE DAY...BY THE BEFORE MENTIONED UPPER JET.

DURING THIS TIME FRAME...ESSENTIALLY FOR TODAY AND INTO THE EVENING
HOURS...I SEE ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING THE
THREAT OF FLASH FLOODING AS A GOOD BIT OF THIS ACTIVITY WILL TRAIN
ACROSS THE SAME AREAS...ESPECIALLY ACROSS MY NORTH WHICH HAS ALREADY
RECEIVED RAINFALL AMOUNTS OVER THE PAST FEW DAYS ON THE ORDER OF 2
TO 5 INCHES.  WITH SUCH A PUSH ALOFT BY THE UPPER JET...SEVERAL
BOWING SEGMENTS WITHIN STORMS CAN BE EXPECTED WHICH WILL PRODUCE
STRONG DAMAGING STRAIGHT LINE WINDS.  THEN WITH VERY STEEP LAPSE
RATES AND AMPLE AMOUNTS OF INSTABILITY EXPECTED...LARGE HAIL IS
LIKELY WITH SIZES RANGING FROM AT LEAST PENNY TO GOLF BALL SIZE.
ALSO A FEW TORNADOES CAN'T BE RULED OUT.

FOR TONIGHT...LOOK FOR THE THREAT OF SEVERE WEATHER...AS WELL AS
FLASH FLOODING TO SHIFT MORE TO THE EASTERN HALF OF THE FORECAST
AREA...BUT BEGIN TO SLOWLY WANE DOWN.

FOR THURSDAY INTO THURSDAY NIGHT...THE PICTURE OF WHAT WILL
TRANSPIRE CLOUDS UP QUICKLY...AND WILL LIKELY HAVE TO WAIT AND SEE
WHAT EVOLVES AND FORECAST FROM THERE TO GAIN ANY CONFIDENCE IN
EXACTLY WHAT PLAYS OUT.  SOME MODELS WANT TO BLOW THROUGH ANOTHER
COMPLEX OF SHOWERS AND STORMS EITHER THROUGH OR NEAR THE CWA...WHILE
OTHERS FOR THE MOST PART KEEP US DRY.  GUIDANCE POPS CAME IN
DRASTICALLY LOWER THAN PREVIOUS ADVERTISED NUMBERS.  THE AIRMASS
OVER THE CWA WILL CERTAINLY TAKE A GOOD HIT BY TODAY'S
CONVECTION...BUT IN THE SOUTH THERE COULD BE SOME UNUSED/UNTAPPED
JUICE WHICH COULD ALLOW SOME ACTIVITY TO DEVELOP DURING THE HEAT OF
THE DAY THURSDAY.  AS A RESULT I DID UP POPS HERE JUST ENOUGH TO GET
A SLIGHT CHANCE OF CONVECTION MENTIONED IN THE ZONES.  THEN FOR
THURSDAY NIGHT...SEVERAL MODELS WERE SHOWING ANOTHER MCS RACING
EASTWARD ACROSS THE MID SOUTH AND TENNESSEE VALLEY REGIONS.  AS A
RESULT...I INCREASED POPS IN THE NORTH TO REFLECT THIS. /19/

LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...THE OVERALL PATTERN AND
WHAT THE LATEST FORECAST GUID SUGGESTS IS NOT MUCH DIFFERENT THAN
THE PREV FEW RUNS. MODELS DON'T REALLY INDICATE MUCH OF A
DISTURBANCE MOVING ACROSS THE AREA...BUT I WOULDN'T BE SURPRISED TO
SEE SOME CONVECTIVE BOUNDARY SET UP ACROSS THE NORTH AND SUPPORT
STORMS. THERE APPEARS TO BE A BETTER WAVE FOR SAT AND THAT WOULD
HELP WITH THE STORM CHANCES AND HELP PUSH A WEAK FRONT INTO THE CWA.
AS HAS BEEN THE CASE...TIMING THESE FEATURES REMAINS VERY DIFFICULT
AND MESO-SCALE FEATURES WILL CARRY A LOT OF WEIGHT ON HOW THINGS
EVOLVE. THE MODELS HAVE BEEN WANTING TO STAY WELL N OF THE AREA
DURING THIS TIME...BUT OBSERVED TRENDS OF LATE HAVE PROVEN THE
MODELS WRONG AND ACTIVITY HAS OCCURRED MUCH FURTHER SOUTH.

BY EARLY SUN...MODELS HAVE A SFC COOL FRONT DISSECTING THE CWA AND
THIS BOUNDARY LINGERS INTO MON. MOISTURE WILL REMAIN HIGH ALONG AND
S OF THIS FEATURE AND EVEN AS UPPER RIDING DEVELOPS...THERE MAY BE A
WINDOW FOR CONVECTION UNTIL HEIGHTS GET TOO HIGH AND CAPPING TAKES
OVER. THIS RIDGING LOOKS TO DEVELOP BY TUE INTO WED AND THAT SHOULD
PUT AN END TO PRECIP CHANCES AN ALLOW FOR SOME WARM READINGS IN THE
TEMP DEPARTMENT.

AS FOR THE FORECAST ELEMENTS FRI-MON...GUID TEMPS SEEM REASONABLE
AND HAVE FOLLOWED. THE EXCEPTION WILL BE ON FRI AS THE LATEST GUID
HAS REALLY WARMED AND I'M NOT READY TO HIT ON THE 90-92 VALUES JUST
YET. I LOWERED NEARLY ALL AREAS AROUND 2 DEGREES. AS FOR POPS...GUID
SEEMED A TAD TOO LOW FRI-FRI NIGHT AND HAVE STAYED WITH OUR PREV
FORECAST. AS FOR SAT-WED...GUID SEEMED TO COVER THINGS WELL WITH THE
SFC FRONT LINGERING...THEN DRY THINGS OUT BY TUE-WED. OVERALL...POPS
WILL RANGE FROM 20-40% WITH THE N HALF HAVING THE MAIN SHOT AT
PRECIP FOR THE MAJORITY OF THE EXTENDED. /CME/

&&

.AVIATION...A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS BEEN MOVING
THROUGH THE FORECAST AREA THIS MORNING...AND MORE COMPLEXES ARE
EXPECTED TO PASS THROUGH THE AREA THROUGH THE DAY. AS A RESULT...THE
AREA IS SEEING MVFR FLIGHT CATEGORIES MAINLY DUE TO LOW CEILINGS
AROUND THE AREA. LOCATIONS THAT SEE THUNDERSTORMS PASS OVER THEM
WILL SEE PERIODS OF IFR TO POSSIBLY LIFR FLIGHT CATEGORIES DUE TO
LOWER CEILINGS AND HEAVY RAIN AS THE THUNDERSTORMS PASS BY.  AS
MENTIONED BEFORE...THIS WILL CONTINUE TO BE THE CASE THROUGH MUCH OF
THE DAY AS A COUPLE OF STORM COMPLEXES MAKE THEIR WAY ACROSS THE
REGION TODAY. MOST OF THE ACTIVITY SHOULD BE EAST AND OUT OF THE
AREA BY 06Z TONIGHT.  FOG AND LOW STRATUS DEVELOPMENT WILL BE
POSSIBLE ACROSS MUCH OF THE AREA BY EARLY THURSDAY MORNING...WHICH
COULD AGAIN RESULT IN MVFR TO IFR CONDITIONS. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  69  87  68 /  85  52  15  16
MERIDIAN      82  68  86  66 /  84  62  16  15
VICKSBURG     84  69  89  69 /  87  44  15  16
HATTIESBURG   86  70  87  69 /  56  52  19  10
NATCHEZ       85  70  84  69 /  68  50  15  10
GREENVILLE    77  67  87  69 /  99  38  10  18
GREENWOOD     78  65  88  68 / 100  40  10  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
     025>059.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023-025.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

22/19/CME/14
Hazardous weather outlook, May 6, 2:14 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT WED MAY 6 2009

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-071915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
214 PM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL AND NORTH
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE POSSIBILITY FOR FLOODING WILL CONTINUE OVER THIS AREA THROUGH
THIS EVENING. RAINFALL TOTALS FROM THE PAST FEW DAYS HAVE AVERAGED
AROUND 2 TO 5 INCHES. THIS COMBINED WITH RAIN ALREADY RECEIVED TODAY
HAS GIVEN VERY SATURATED GROUNDS. WITH RAIN LINGERING OVER THE AREA
THIS AFTERNOON AND EVENING...FLOODING WILL CONTINUE TO BE POSSIBLE.
AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA
THROUGH 7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE AREA THURSDAY
EVENING INTO THURSDAY NIGHT. THIS WILL ESPECIALLY BE FOR LOCATIONS
ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. THE MAIN RISK WITH ANY
STRONG STORM SHOULD BE DAMAGING WINDS AND HAIL.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW
FRIDAY THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY NIGHT...BUT OTHERWISE IS NOT
EXPECTED THROUGH NEXT TUESDAY.

LAZ024-026-MSZ054>066-072>074-071915-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
214 PM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
LOUISIANA AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH THIS
EVENING. A COMPLEX OF STORMS HAS DEVELOPED NORTHWEST OF THE AREA
THIS AFTERNOON...AND IS MOVING SOUTHEAST INTO SOUTHERN MISSISSIPPI.
DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS WITH THE
STRONGEST STORMS. HOWEVER...A FEW TORNADOES CAN NOT BE RULED OUT. IN
ADDITION...LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE WHICH COULD
LEAD TO SOME LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING...BUT OTHERWISE IS NOT
EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14

In the hours before

Local storm report, May 6, 12:41 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     HAIL             4 N JACKSON             32.38N 90.21W
05/06/2009  E0.25 INCH       HINDS              MS   BROADCAST MEDIA

            PEA SIZED HAIL FELL IN THE FONDREN AREA OF NORTH JACKSON.

1214 PM     HAIL             RIDGELAND               32.42N 90.13W
05/06/2009  E0.50 INCH       MADISON            MS   BROADCAST MEDIA

            DIME SIZED HAIL FELL IN THE RIDGELAND AREA.

1215 PM     HAIL             JACKSON                 32.32N 90.21W
05/06/2009  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            DIME TO PENNY SIZED HAIL FELL IN DOWNTOWN JACKSON.

1217 PM     HAIL             3 NNE JACKSON           32.36N 90.19W
05/06/2009  E0.75 INCH       HINDS              MS   FIRE DEPT/RESCUE

            PENNY SIZED HAIL REPORTED AT THE AGRICULTURAL MUSEUM NEAR
            THE INTERSECTION OF LAKELAND DRIVE AND INTERSTATE 55.

1225 PM     HAIL             2 SE RAYMOND            32.24N 90.40W
05/06/2009  E0.75 INCH       HINDS              MS   BROADCAST MEDIA

1230 PM     HAIL             4 SE BRANDON            32.24N 89.96W
05/06/2009  M0.88 INCH       RANKIN             MS   NWS EMPLOYEE

1230 PM     TSTM WND DMG     PEARL                   32.27N 90.11W
05/06/2009                   RANKIN             MS   BROADCAST MEDIA

            DAMAGE TO THE CENTER FIELD TARP AT TRUSTMARK PARK.

1236 PM     HAIL             5 NNE TERRY             32.17N 90.27W
05/06/2009  E1.75 INCH       HINDS              MS   EMERGENCY MNGR

            GOLFBALL SIZED HAIL REPORTED IN THE BYRAM AREA.

&&

HAMRICK
Local storm report, May 6, 1:25 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND DMG     2 SSW JACKSON           32.30N 90.22W
05/06/2009                   HINDS              MS   BROADCAST MEDIA

            TREE DOWN AT ELLIS AND ROBINSON. TREE FELL ON POWERLINES
            AND TOOK DOWN THREE POWER POLES.

&&

AEG
Special weather statement, May 6, 1:45 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT WED MAY 6 2009

MSZ059>061-061925-
JEFFERSON MS-FRANKLIN MS-ADAMS MS-
145 PM CDT WED MAY 6 2009

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS AND PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES SOUTHEAST OF
CRANFIELD AT 145 PM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN EAST CENTRAL ADAMS...FRANKLIN...AND SOUTHEASTERN JEFFERSON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

DH
Local storm report, May 6, 1:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             2 NNW ROSE HILL         32.17N 89.01W
05/06/2009  E1.00 INCH       JASPER             MS   PUBLIC

            QUARTER HAIL REPORTED.

&&

JCULIN
Local storm report, May 6, 2:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             WESSON                  31.70N 90.40W
05/06/2009  E0.75 INCH       COPIAH             MS   EMERGENCY MNGR

&&

JCULIN
Local storm report, May 6, 3:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     10 NE BAY SPRINGS       32.08N 89.16W
05/06/2009                   JASPER             MS   EMERGENCY MNGR

            TREE DOWN ON COUNTY ROAD 299

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:00 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith45 min
May 5, 7:17 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson58 min
May 5, 7:32 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis22 min
May 5, 7:34 PM CDTSevere Thunderstorm WarningJANJasper, Smith19 min
May 5, 8:05 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith15 min
May 5, 8:10 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin50 min
May 5, 8:52 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott38 min
May 5, 9:36 PM CDTRiver Flood WarningJANIssaquena, Washington30 days
May 5, 9:36 PM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren32 days
May 5, 10:54 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes51 min
May 5, 11:18 PM CDTSevere Thunderstorm WarningJANCarroll42 min
May 5, 11:37 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington38 min
May 5, 11:47 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery43 min
May 5, 11:49 PM CDTSevere Thunderstorm WarningJANGrenada41 min
May 6, 12:19 AM CDTTornado WarningJANMontgomery, Webster41 min
May 6, 12:54 AM CDTSevere Thunderstorm WarningJANClay, Webster51 min
May 6, 1:26 AM CDTSevere Thunderstorm WarningJANClay, Webster49 min
May 6, 3:00 AM CDTSevere Thunderstorm WarningJANBolivar45 min
May 6, 5:11 AM CDTFlash Flood WarningJANBolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower7 hr
May 6, 5:13 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster62 min
May 6, 5:17 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington58 min
May 6, 6:00 AM CDTFlash Flood WarningJANBolivar, Carroll, Holmes, Humphreys, Leflore, Montgomery and 3 more8 hr
May 6, 6:08 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more67 min
May 6, 6:11 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sharkey, Sunflower, Washington49 min
May 6, 6:22 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more4 hr
May 6, 6:37 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo53 min
May 6, 7:06 AM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more54 min
May 6, 7:15 AM CDTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston34 min
May 6, 7:31 AM CDTSevere Thunderstorm WarningJANLeake, Madison44 min
May 6, 7:41 AM CDTTornado WarningJANLowndes, Noxubee, Oktibbeha49 min
May 6, 7:45 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee60 min
May 6, 9:00 AM CDTRiver Flood WarningJANMadison, Yazoo18 days
May 6, 9:00 AM CDTRiver Flood WarningJANHinds, Warren20 days
May 6, 9:05 AM CDTFlash Flood WarningJANAttala, Holmes, Humphreys, Issaquena, Leake, Madison and 2 more5 hr
May 6, 9:27 AM CDTRiver Flood WarningJANNeshoba11 hr
May 6, 9:27 AM CDTRiver Flood WarningJANLeake72 hr
May 6, 9:28 AM CDTRiver Flood WarningJANClay4 days
May 6, 10:17 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more4 hr
May 6, 10:34 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey36 min
May 6, 11:29 AM CDTSevere Thunderstorm WarningJANWarren46 min
May 6, 11:37 AM CDTSevere Thunderstorm WarningJANMadison, Yazoo53 min
May 6, 11:47 AM CDTSevere Thunderstorm WarningJANHinds, Madison43 min
May 6, 11:56 AM CDTRiver Flood WarningJANCarroll, Leflore70 hr
May 6, 11:56 AM CDTRiver Flood WarningJANYazoo31 days
May 6, 11:56 AM CDTRiver Flood WarningJANSunflower14 days
May 6, 11:56 AM CDTRiver Flood WarningJANSharkey57 hr
May 6, 11:57 AM CDTSevere Thunderstorm WarningJANRankin48 min
May 6, 12:05 PM CDTSevere Thunderstorm WarningJANHinds, Rankin40 min
May 6, 12:06 PM CDTSevere Thunderstorm WarningJANLeake24 min
May 6, 12:18 PM CDTSevere Thunderstorm WarningJANScott42 min
May 6, 12:20 PM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery115 min
May 6, 12:40 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson50 min
May 6, 12:48 PM CDTSevere Thunderstorm WarningJANSmith57 min
May 6, 12:53 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson52 min
May 6, 12:59 PM CDTSevere Thunderstorm WarningJANNewton27 min
May 6, 1:10 PM CDTSevere Thunderstorm WarningJANJasper50 min
May 6, 1:25 PM CDTSevere Thunderstorm WarningJANLincoln52 min
May 6, 1:36 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale24 min
May 6, 1:45 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson45 min
May 6, 1:48 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson42 min
May 6, 1:49 PM CDTSevere Thunderstorm WarningJANClarke18 min
May 6, 2:06 PM CDTSevere Thunderstorm WarningJANCopiah13 min
May 6, 2:09 PM CDTSevere Thunderstorm WarningJANLawrence40 min
May 6, 2:16 PM CDTAreal Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 3 more12 hr
May 6, 2:17 PM CDTSevere Thunderstorm WarningJANJones18 min
May 6, 2:32 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln43 min
May 6, 2:33 PM CDTSevere Thunderstorm WarningJANJones57 min
May 6, 2:42 PM CDTTornado WarningJANFranklin, Lincoln63 min
May 6, 2:47 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar43 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.